MAUDE Adverse Event Report: COVIDIEN MEDICAL PRODUCTS EMPRINT; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

COVIDIEN MEDICAL PRODUCTS EMPRINT; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Model Number CA15L1
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during kidney ablation procedure, after the first cycle the professor noticed that the antenna was broken but nothing detached from the device and nothing fell into patients cavity.They decided not to do another ablation cycle and the procedure aborted.
 
Additional Manufacturer Narrative
Evaluation summary: one device was received for evaluation.The returned product did not meet specification as received.Visual inspection found that part of the outer antenna shaft was broken.The broken piece was not still attached, but was returned.The reported condition was confirmed.The investigation found the shaft of the antenna was broken.This break is consistent with the user exceeding the shaft bend radius limit.The investigation identified the root cause of the reported event to be user error.The instructions for use (ifu) states, do not apply excessive lateral or rotational force during insertion or extraction of the antenna.Doing so may lead to breakage of the antenna and injury to the patient or user.This unit does not meet the requirements for a manufacturing failure therefore a device history review is not required.
 
Event or Problem Description
According to the reporter, during kidney ablation procedure, after the first cycle the professor noticed that the antenna was broken but nothing detached from the device and nothing fell into patients cavity.They decided not to do another ablation cycle and the procedure aborted.There was no patient injury.

Brand Name
EMPRINT
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CN  201114
MDR Report Key8358990
Report Number3006451981-2019-00029
Device Sequence Number19396514
Product Code NEY
UDI-Device Identifier10884521189539
UDI-Public10884521189539
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K133821
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2019
Device Model NumberCA15L1
Device Catalogue NumberCA15L1
Device Lot NumberS8DG003LX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2019
Initial Date Received by Manufacturer 01/24/2019
Supplement Date Received by Manufacturer02/27/2019
Initial Report FDA Received Date02/21/2019
Supplement Report FDA Received Date03/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age49 YR
Patient Weight90